MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44421
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attempt was made to change preset pressure but failed.A back-up lumbar peritoneal valve was used to set up pressure.The procedure was completed without further issue.Additional information received reported that when the manufacturer's representative (rep) received the product and attempted to adjust the setting, and they could adjust it.The setting was at performance level 2.5.The rep thought personally that the doctor tried to adjust by rotating clockwise, and the setting was coming and going between performance level 2.0 and 2.5 so then the doctor might have thought that the setting was unavailable to be changed because the initial setting was usually performance level 0.5.The doctor reported that the setting pressure was unavailable to be adjusted at first, however, the rep confirmed the details.They heard that the setting would be set between performance level 2.0 and 2.5, and the doctor understood the setting.It was noted that the performance level was able to be set within the blue range except 2.0.Only 2.0 was not able to be set within the blue range, but 2.0 was able to be set within the white range.
 
Additional Manufacturer Narrative
The returned valve was received within the product tray.All performance levels could be set with a single attempt, and the valve did not spontaneously change levels during the course of analysis.Therefore the conditions of this complaint could not be verified by laboratory personnel.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7000811
Report Number2021898-2017-00559
Device Sequence Number11085778
Product Code JXG
UDI-Device Identifier00643169010789
UDI-Public00643169010789
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number44421
Device Catalogue Number44421
Device Lot NumberE27073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1